Texas, 2006Damaging Wind in Texas, May 13, 2006
May 13, 2006 · NWS SJT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 13, 1:58 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, May 13, 1:58 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 PM CDT SAT MAY 13 2006
.SHORT TERM...
CURRENTLY...BROAD TROUGH OVER THE EASTERN HALF OF THE U.S. WITH
RIDGING OVER THE WEST. THIS PATTERN IS EXPECTED TO CONTINUE
THROUGH THE NEXT SEVERAL DAYS.
CAN SEE CUMULUS TOWERS BUILDING OVER THE LOWER TRANS PECOS THIS
AFTERNOON...ALTHOUGH IT HASN/T BEEN ABLE TO SUSTAIN DEVELOPMENT AS
OF 19Z. AS THE DRYLINE TIGHTENS UP...ALONG A NE/SW LINE ROUGHLY
FROM CDS TO JUST WEST OF DRYDEN. WILL KEEP ISOLATED THUNDERSTORMS
IN THE FORECAST FOR THE WESTERN ZONES AS STORMS CAN/T BE RULED
OUT THIS EVENING ALONG THE DRYLINE. WITH AS WARM AS TEMPERATURES
ARE...EXPECTING HIGH BASED ACTIVITY WITH WINDS THE MAIN HAZARD
POSSIBLE. HAVE KEPT SLIGHT CHANCE POPS IN THROUGH MIDNIGHT FOR
THE BIG COUNTRY...AND WENT TO CHANCE AFTER MIDNIGHT AS THE FRONT
WILL BE MAKING ITS WAY INTO THE AREA. MADE ONLY MINOR ADJUSTMENTS
TO THE TEMPERATURES.
.LONG TERM...
ON SUNDAY...THE FRONTAL BOUNDARY IS EXPECTED TO BE PUSHED UP
AGAINST THE DAVIS/GLASS MOUNTAINS OF WEST TEXAS...THEN EXTEND TO
THE SOUTHEAST INTO OLD MEXICO. SURFACE MOISTURE WILL POOL UP ALONG
THE FRONT ROUGHLY ALONG A NW/SE ORIENTED LINE FROM THE UPPER TRANS
PECOS SOUTHEAST INTO THE HILL COUNTRY. THIS WILL PROVIDE A FOCUS
FOR CONVECTION...AND INCREASED AN INCREASED INSTABILITY AXIS FOR
TOMORROW AFTERNOON AND TOMORROW NIGHT. A SHORTWAVE IS ALSO
EXPECTED TO MOVE THROUGH IN NORTHWEST FLOW WHICH WILL FURTHER
ENHANCE CHANCES FOR PRECIP ALONG THE FRONTAL ZONE. HAVE RAISED
POPS INTO THE LIKELY CATEGORY ALONG THE FRONTAL BOUNDARY FOR
TOMORROW NIGHT. POPS MAY ALSO NEED TO BE INCREASED FOR TOMORROW
AFTERNOON. WITH THE INSTABILITY AXIS AND SHEAR VALUES OF 40KT TO
50KT...SOME THUNDERSTORMS WILL HAVE THE POTENTIAL BECOME SEVERE.
MAIN HAZARDS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS...BUT THUNDERSTORMS RIGHT ALONG THE FRONTAL BOUNDARY MAY
HAVE THE POTENTIAL TO PRODUCE A BRIEF TORNADO. THE FRONTAL
BOUNDARY WILL REMAIN OVER THE AREA THROUGH MONDAY...KEEPING A
CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE
EARLY PART OF NEXT WEEK AS WE STAY IN NORTHWEST FLOW. TEMPERATURES
WILL REMAIN COOL THROUGH TUESDAY AS WELL WITH CONTINUED
CLOUDCOVER OVER THE AREA...AND NORTHWEST FLOW REINFORCING THE
SURFACE RIDGE/COOL NORTHEAST FLOW OVER THE CWA. WEDNESDAY AND
BEYOND...THE UPPER LEVEL RIDGE WILL BEGIN PUSHING BACK INTO THE
AREA WARMING THE AREA BACK TO NORMAL OR WARMER READINGS. HAVE MADE
FEW CHANGES TO TEMPERATURES/POPS BEYOND MONDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 66 77 54 76 / 30 20 20 10
SAN ANGELO 67 82 55 76 / 10 30 50 10
JUNCTION 66 82 55 77 / 10 30 60 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, May 13, 2:01 PM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT SAT MAY 13 2006
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
301 PM CDT SAT MAY 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS DEVELOPING ALONG A DRYLINE FROM FORT
STOCKTON TO COLORADO CITY THIS AFTERNOON...WILL MOVE NORTHEAST
INTO WESTERN SECTIONS OF THE CONCHO VALLEY AND BIG COUNTRY THIS
EVENING. WHILE ORGANIZED STORMS ARE NOT EXPECTED...ONE OR TWO
STORMS MAY BECOME SEVERE. DAMAGING WINDS ARE THE GREATEST THREAT
DUE TO DRY AIR UNDER THE STORMS. LARGE HAIL HOWEVER IS ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT IN THE PANHANDLE THIS AFTERNOON WILL MOVE THROUGH
WEST CENTRAL TEXAS LATE TONIGHT AND SUNDAY. ENOUGH MOISTURE AND
INSTABILITY WILL BE PRESENT ALONG AND AHEAD OF THE FRONT...TO
PRODUCE A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY OVER
SOUTHERN SECTIONS OF WEST CENTRAL TEXAS. THIS AREA IS ALONG AND
SOUTH OF A BIG LAKE...ELDORADO...MENARD...MASON LINE. LARGE HAIL
AND DAMAGING WINDS ARE THE GREATEST THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Thunderstorm Wind, Runnels
- When
- May 13, 5:20 PM CST to 5:50 PM CST
- Where
- Runnels County, Rowena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.650, -100.050
Thunderstorm winds knocked down tree limbs, a telephone pole, and destroyed a barn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Massachusetts, May 13 to 15, 20062 deaths · $13 million · 7 events
- Flood in Maine, May 13 to 16, 2006$9.5 million · 1 event
- Flooding in New Hampshire, May 13 to 16, 2006$6.0 million · 6 events
- Flood in New Hampshire, May 13 to 15, 2006$2.0 million · 1 event
- Coastal Flood in Maine, May 13 to 16, 2006$400,000 · 3 events
- Flood in Alaska, May 13, 2006$411,000 · 1 event
- Lightning Strike in North Carolina, May 13 to 14, 2006$400,000 · 1 event
- Lightning Strike in New Jersey, May 13, 2006$250,000 · 1 event
- Lightning Strike in Delaware, May 13, 2006$100,000 · 1 event
- Coastal Flood in New Hampshire, May 13 to 14, 2006$50,000 · 1 event
- Hail and Damaging Winds in Georgia, May 13 to 14, 2006$12,000 · 1.75 in hail · 23 events
- Damaging Wind in Tennessee, May 13, 2006$20,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508007.